MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE; INTRODUCER, CATHETER
Model Number 301803MS
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a hemostatic valve separation issue occurred.After transseptal puncture, when the stsf was inserted into the preface guiding sheath, the valve was broken.The preface was replaced, and the procedure was completed without patient consequence.The hemostasis valve (gasket) did not break into two or more separate pieces.The hemostatic valve/brim cap/hub did not become detached from the sheath.Air did not enter the patient¿s body.The issue did not require percutaneous or surgical removal.
 
Additional Manufacturer Narrative
On 26-jun-2022, the biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additional information received on 13-jul-2022.It was reported that the sheath was being used on the patient.There was no reflux of blood.Initially, it was reported that air did not enter the patient body.However, the additional information received stated that air did enter the patient¿s body.Additional follow-up is being conducted to confirm if there was any patient harm related to the air that entered the patient¿s body.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 22-aug-2022.It was reported that there was no patient harm related to the air that entered the patient¿s body.The device evaluation was completed on 27-jul-2022.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a preface® guiding sheath with multipurpose curve and a hemostatic valve separation issue occurred.Device evaluation details: the product was returned to biosense webster for evaluation, and it was sent to the device manufacturer for further investigation.Visual analysis of the returned sample revealed that neither anomaly nor any damaged condition was noticed on the received preface sheath.Dimensional analysis was performed to verify the correct cannula sheath and results were found within specifications.Also, per functional test, shape comparison was performed.The tip of the cannula sheath was compared against the shape master and the shape was found within the tolerance zone specified by the drawing.The complaint reported by the customer was not confirmed.The hemostasis valve does not present any separation condition or damages.The cause of the reported failure could not be determined during the analysis.Visual, dimensional, and functional analysis were successfully performed on the unit.No anomalies found.A device history record (dhr) was performed for lot 17983578, and no internal actions related to the reported complaint condition were identified.Neither the dhr review, nor the product analysis result suggest that the reported failure could be related to the manufacturing process of the unit.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 23-aug-2022, it was noted that the device manufacture date was inadvertently omitted on follow up report# mwr-(b)(4).Therefore, the h4.Device manufacture date has been updated on this report.

Brand Name
PREFACE® GUIDING SHEATH WITH MULTIPURPOSE CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14752044
Report Number2029046-2022-01383
Device Sequence Number2382594
Product Code DYB
UDI-Device Identifier10846835000030
UDI-Public10846835000030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982740
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number301803MS
Device Catalogue Number301803MS
Device Lot Number17983578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer06/26/2022
07/27/2022
07/27/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/20/2022
08/24/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_PREFACE SHEATH.; UNK_SMART TOUCH BIDIRECTIONAL SF.
Patient SexUnknown